A Unified Method for Asymptotic Outage Analysis

Zheng Shi, Hong Wang, Yaru Fu, Hongjiang Lei, Mohamed Slim Alouini

Research output: Contribution to journalArticlepeer-review

Abstract

This letter develops a unified method to perform the asymptotic analysis of the outage probability for a general wireless communication system. On the basis of the asymptotic results, the diversity order and the modulation and coding gain are derived in closed-form together with some special mathematical properties. Moreover, this letter reveals the scaling law of the modulation and coding gain with respect to the diversity order that provides more useful insights. The small deviation theory is then applied to obtain the asymptotic outage expression at low transmission rate, with which the tradeoff between the energy efficiency and the reliability can be examined. Finally, Monte Carlo simulations are used to corroborate our theoretical analysis.

Original languageEnglish
Pages (from-to)545-549
Number of pages5
JournalIEEE Wireless Communications Letters
Volume13
Issue number2
DOIs
Publication statusPublished - 1 Feb 2024

Keywords

  • Asymptotic outage probability
  • diversity order
  • modulation and coding gain
  • scaling law
  • small deviation

Fingerprint

Dive into the research topics of 'A Unified Method for Asymptotic Outage Analysis'. Together they form a unique fingerprint.

Cite this